Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 12, 2019, 2:58 AM EST for 12 counties in Kentucky. It took effect at Feb 12, 2019, 11:08 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 2:58 AM EST (07:58 UTC)
- In effect from
- Feb 12, 2019, 11:08 AM EST
- Expired
- Feb 13, 2019, 4:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Estill County, KY, Fleming County, KY, Harlan County, KY, Jackson County, KY, Letcher County, KY, Montgomery County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS73 KJKL 120758 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 258 AM EST Tue Feb 12 2019 ...Gusty Winds Expected This Afternoon Through Early Tonight... .With the approach of a cold front, strong southwest winds are expected to develop in the afternoon and persist into early tonight. Winds gusts of 35 to 40 mph are possible, mainly in the Bluegrass and along and west of the I-75 corridor. KYZ044-050-051-058-059-068-069-079-083-121600- /O.NEW.KJKL.WI.Y.0002.190212T1800Z-190213T0600Z/ Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Pulaski- Wayne- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, and Monticello 258 AM EST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 1 AM EST Wednesday. * Gusty winds from 35 to 40 mph will increase this afternoon and persist into early tonight. * Wind gusts of this magnitude can cause tree damage, particularly due to recent rains and saturated ground. Loose outdoor objects can also be blown around. High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CGAL/SHALLENBERGER
5 follow-up statements
011 WWUS73 KJKL 121608 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1108 AM EST Tue Feb 12 2019 ...Gusty Winds Expected This Afternoon Through Early Tonight... .With the approach of a cold front, strong southwest winds are expected to develop in the afternoon and persist into early tonight. Winds gusts of 35 to 45 mph are possible, mainly in the Bluegrass and along and west of the I-75 corridor, as well as across elevations above 2500 feet near the Virginia border. KYZ088-118-120-122300- /O.EXB.KJKL.WI.Y.0002.190212T1608Z-190212T2300Z/ Harlan-Letcher-Pike- Including the cities of Cumberland, Harlan, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 1108 AM EST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 6 PM EST this evening. * Gusty winds from 35 to 45 mph will occur this afternoon afternoon for elevations above 2500 feet. * Wind gusts of this magnitude can cause tree damage, particularly due to recent rains and saturated ground. Loose outdoor objects can also be blown around. High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KYZ044-050-051-058-059-068-069-079-083-122300- /O.CON.KJKL.WI.Y.0002.190212T1800Z-190213T0600Z/ Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Pulaski- Wayne- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, and Monticello 1108 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * Gusty winds from 35 to 45 mph will occur this afternoon and persist into early tonight. * Wind gusts of this magnitude can cause tree damage, particularly due to recent rains and saturated ground. Loose outdoor objects can also be blown around. High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ jmw
670 WWUS73 KJKL 122305 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 605 PM EST Tue Feb 12 2019 KYZ088-118-120-130015- /O.EXP.KJKL.WI.Y.0002.000000T0000Z-190212T2300Z/ Harlan-Letcher-Pike- Including the cities of Cumberland, Harlan, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 605 PM EST Tue Feb 12 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Winds will remain gusty tonight, but generally below advisory criteria. $$ KYZ044-050-051-058-059-068-069-079-083-130600- /O.CON.KJKL.WI.Y.0002.000000T0000Z-190213T0600Z/ Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Pulaski- Wayne- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, and Monticello 605 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * A few wind gusts near 40 mph will occur until late tonight. * High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. Loose outdoor objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
326 WWUS73 KJKL 130123 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 823 PM EST Tue Feb 12 2019 KYZ079-083-130230- /O.CAN.KJKL.WI.Y.0002.000000T0000Z-190213T0600Z/ Pulaski-Wayne- Including the cities of Burnside, Somerset, and Monticello 823 PM EST Tue Feb 12 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jackson has cancelled the Wind Advisory. Although winds will continue to be brisk and gusty, they should mainly be below advisory criteria. $$ KYZ044-050-051-058-059-068-069-130600- /O.CON.KJKL.WI.Y.0002.000000T0000Z-190213T0600Z/ Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, and Annville 823 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * A few wind gusts near 40 mph will occur until late tonight. * High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. Loose outdoor objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ HAL
461 WWUS73 KJKL 130545 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1245 AM EST Wed Feb 13 2019 KYZ044-050-051-058-059-068-069-130900- /O.EXT.KJKL.WI.Y.0002.000000T0000Z-190213T0900Z/ Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, and Annville 1245 AM EST Wed Feb 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * A few wind gusts near 40 mph will occur until late tonight. * Wind gusts of this magnitude can cause tree damage, particularly due to recent rains and saturated ground. High profile vehicles on south to north oriented roads may have difficulty driving due to the winds. Loose outdoor objects may also be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph and/or gusts of 40 to 57 mph are expected, or are occurring. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CGAL/SHALLENBERGER
177 WWUS73 KJKL 130853 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 353 AM EST Wed Feb 13 2019 KYZ044-050-051-058-059-068-069-131000- /O.EXP.KJKL.WI.Y.0002.000000T0000Z-190213T0900Z/ Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, and Annville 353 AM EST Wed Feb 13 2019 ...WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... Some wind gusts up to 30 mph are possible through the afternoon today; however, the higher winds gusts warranting a Wind Advisory no longer pose a threat. Therefore, the Wind Advisory will be allowed to expire. $$ CGAL/SHALLENBERGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:47 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 12, 1:47 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 147 AM EST Tue Feb 12 2019 .UPDATE... Issued at 147 AM EST TUE FEB 12 2019 Light, patchy rain continues over much of eastern Kentucky. However, this will progress to the northeast through the overnight until a line of heavier rain showers progresses from west to east early morning. Updated PoPs based on these trends from current radar as well as guidance from the latest run of the HRRR. Other than this, ingested current observations and blended them into the forecast. Sent a new ZFP to reflect changes. Updates have been sent to NDFD and to the web. UPDATE Issued at 1115 PM EST MON FEB 11 2019 Light to at times moderate rain rates are being observed with the bands of rain currently working across the region. The overall forecast scenario remains the same. This rain should lift east northeast across the area into the overnight hours with coverage more patchy prior to dawn, especially across the south and southeast. At that point, a prefrontal trough or lead cold front will approach the western edge of the CWA with associated heavier showers and a possible line of gustier showers should encroach near dawn. This should then move across the area into early on Tuesday afternoon. This is when the heaviest rainfall for the remainder of the Flood Watch valid period should occur from late tonight into early Tuesday afternoon. UPDATE Issued at 755 PM EST MON FEB 11 2019 Hourly grids were updated based on radar trends blended with HRRR time lagged pops. This better accounted for the current isolated to scattered activity over much of the area with pops increasing through the evening with the first round of rain tonight. There may be a lull or a period of lower coverage of rain for a few hours after midnight as a warm front lifts north into the area and the region gets into the warm sector. However, a line of heavier showers that could produce some gusty winds and brief heavier rain may affect the region generally during the morning to early afternoon on Tuesday along or in advance of the cold front per some of the recent convective allowing model runs including the HRRR. The heaviest rain during the remaining period of the Flood Watches should begin late tonight in the far west and occur during the morning to midday/early afternoon time frame. Rainfall from now until this time Tuesday evening should generally range from 1 inch to about 1 and two thirds. Any locations that receive persistent heavier showers late tonight into Tuesday could receive locally heavier amounts. In general, the heaviest rainfall over the next 24 hours should occur along and west of a line from Wayne County to Elliott County. && .SHORT TERM...(This evening through Tuesday night) Issued at 330 PM EST MON FEB 11 2019 The stories in the short term will be the potential for heavy rainfall and flooding tonight and Tuesday, A big warm up on Tuesday, and much colder air and the potential for snow Tuesday night. The latest model data continues to favor an extended period of moderate rainfall across the area tonight and most of Tuesday. Due to already saturated ground and runoff from new rain, the potential for flooding will exist. The models do differ a bit in their timing of when the next round of heavy precip will begin and end. Based on that, decided to go with a middle of the road solution for the forecast without favoring any one model alot more than another. The primary change made to the forecast was to slow down the eastward progression of a surface cold front and its associated precipitation. This boundary and the abundant low level moisture in the area will the focal points for rain showers through Tuesday. The time most favored for widespread rain and heavy rain will be late tonight and tomorrow, as the surface front moves across the region. the rain should finally begin to taper off Tuesday night. A flood watch remains in effect through Tuesday afternoon to address the potential for flooding across the area. Once the front passes through, colder air will spill into the area once again. This will allow for a short period of time Tuesday into early Wednesday morning when rain will mix with and eventually change over to snow. At this time it appears that little if any snow accumulation will occur to warm ground temperatures. The one concern we might have will be the potential for any left over liquid to freeze on roadways Tuesday night into Wednesday morning, leading to slick spots forming going into the morning commute. Temperatures will run above normal through out the period. Tonights lows will likely range from the low to mid 40s along and north of the Mountain Parkway, while lows south of the there should be mainly in the lower 50s.Highs on Tuesday may rise all the way into upper 50s and lower 60s, as southerly flow ahead of an approaching cold front begin to strengthen. In fact, we can expect winds of 10 to 15 mph with gusts of 20 to 25 mph possible as the front moves through the area. The winds may be even stronger Tuesday night, as the pressure gradient on the backside of the passing upper low tightens quite a bit. The winds are forecast to remain persistently strong and gusty Tuesday night as well, with gusts of 25 to 30 mph possible across the area. The highest gusts and strongest winds would most likely occur in our western counties, where the terrain is flatter and will not influence the surface flow nearly as much as it would further east. .LONG TERM...(Wednesday through Monday) Issued at 330 PM EST MON FEB 11 2019 Model solutions are in reasonably good agreement. Pattern is relatively zonal through the first 48 to 72 hours of the extended, becoming more amplified and slightly more progressive by the end of the period. Shortwave energy may deepen into a cutoff low as it drops into the Ohio Valley by the end of the week. But models vary with the strength of this feature...less so with the timing. Overall pattern aloft returns to southwest flow regime by the end of the forecast window as a deep trough develops over the western CONUS. Solutions get interesting towards the end of the extended and just beyond. It would seem that there are signs that the storm track may shift south slightly. If this happens we could get into a more wintry pattern. But there is considerable disagreement between the ECMWF & Canadian (warmer) and the GFS (colder) with this scenario. For now will tend to stick closer to the more reliable and warmer ECMWF, especially with some support form the Canadian. The 12Z FV3 is not completely in yet, but the 06Z run advertised a cooler start before transitioning to a warmer finish. Sensible weather features a short window of fair weather from Wednesday through Thursday. But a late week disturbance brings rain back into the forecast for Thursday night Friday. We could see some wintry precipitation Saturday behind the exiting disturbance. Weather improves temporarily Sunday before another disturbance brings precipitation back into the area by early next week. Temperatures should moderate a bit by Friday before dropping back down below normal again for the upcoming weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) ISSUED AT 147 AM EST TUE FEB 12 2019 Most areas observed MVFR to VFR conditions at issuance. As a warm front pushes north, patchy, light rain continues for much of eastern Kentucky tonight. This will persist through the overnight, although some areas in the south will potentially see a lull in precipitation. Another concern for the overnight will be LLWS for all TAF sites. This is expected to dissipate by mid-morning, however. Also, a cold front will begin pushing eastward by the morning, bringing heavier rain showers into the area from west to east. Accompanying this will be lowered CIGs to lower-end MVFR in most locations and even to IFR in the north. Most of this precipitation will progress to the east in the evening, but some light rain/snow mix is possible towards the end of the TAF period. Winds will generally be out of the south/southwest and be between 6 and 12 knots through the morning. However, winds will increase into the afternoon, with wind gusts of 25 to 30 knots possible. Areas in the north could see closer to 35 knots later in the evening. By the end of the TAF period, VFR conditions will return except for the far north where higher-end MVFR will persist. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM EST this afternoon for KYZ044-050>052- 058>060-068-069-079-083-104-106-108-111. Flood Watch through this afternoon for KYZ080-084>088-107-109- 110-112>120. && UPDATE...CGAL SHORT TERM...AR LONG TERM...RAY AVIATION...CGAL
Hazardous weather outlook, Feb 11, 10:40 PM EST, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 1040 PM EST Mon Feb 11 2019 KYZ044-050>052-058>060-068-069-079-083-104-106-108-111-130645- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Wayne-Elliott-Morgan-Wolfe-Lee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, Monticello, Sandy Hook, West Liberty, Campton, and Beattyville 1040 PM EST Mon Feb 11 2019 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Moderate rainfall tonight will bring the threat of minor flooding along creeks, streams, as well as cause significant rises along some of the larger rivers. Additionally, these rains will bring a threat for mud and rock slides. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A passing cold front on Tuesday will bring another round of moderate to heavy showers, resulting in a continued threat of flooding along creeks, streams, as well as some of the larger rivers. Additionally, these rains will bring a threat for mud and rock slides. West winds could gust as high as 30 to 40 mph Tuesday evening and into the night. Light snow is possible late Friday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall and any instances of flooding. KYZ080-084>088-107-109-110-112>120-130645- Laurel-McCreary-Whitley-Knox-Bell-Harlan-Johnson-Magoffin-Floyd- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of London, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1040 PM EST Mon Feb 11 2019 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Steady rains will move back into the area later tonight, bringing a threat of minor flooding to low lying areas. In addition, some ridgetop locations above 2500 feet elevation near the VA border will experience wind gusts of 30 to 40 mph tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A passing cold front on Tuesday will bring another round of moderate to heavy showers, resulting in a continued threat of flooding along creeks, streams, as well as some of the larger rivers. Additionally, these rains will bring a threat for mud and rock slides. Winds could gust as high as 30 to 40 mph above 2500 feet elevation on Tuesday, and area anticipated areawide on Tuesday evening and into Tuesday night. Light snow is possible late Friday night through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall and any instances of flooding. CGAL/GEOGERIAN/AR/JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:32 PM EST | River Flood Advisory | JKL | Lee | 3 days |
| Feb 11, 10:33 PM EST | River Flood Advisory | JKL | Estill, Powell | 64 hr |
Nearby
Wind Advisories in Kentucky, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.